should I be worried

Discussion in 'General Parenting' started by guest3, May 27, 2007.

  1. guest3

    guest3 Guest

    Yesterday difficult child II had MRI (finally) now we are waiting for results. But he still has been more and more violent with us. Yesterday he really had a bad melt down and threatened to kill me while I am sleeping with a knife. I was trying not to show that it bothered me but my Dad was there and he lost it on difficult child II (verbally), which sent him running off into the neighborhood, this is sad but I am glad my Dad did witness this, because he always thinks I am over exagerating difficult child II's problems, this was a reality shocker for him, but it is my REALITY all the same. This is also why I have begun recoridng difficult child II when he loses it because with the school always ?'ing me and DYFS involved I feel I need evidence (so sad) to protect myself. BUt difficult child II did apologize after melt down, but I will admitt I locked my bedroom door last night.
  2. wakeupcall

    wakeupcall Well-Known Member

    How sad that you had to lock your bedroom door to feel safe. I'm so sorry your difficult child is unstable. I don't believe anyone knows what we go through on a daily basis. Even our families have no idea unless they are living in your home. My grown daughter would be crushed if she actually heard difficult child talk to me the way he does.
  3. smallworld

    smallworld Moderator

    Is difficult child 2 on any antidepressants? If so, what is going on could very well be a reaction to the medications. You need to impress upon the psychiatrist how very serious the situation is.
  4. guest3

    guest3 Guest

    Yes he is on 10 of Lexapro and 25 of Abilify, they just upped Abilify by 5 about 3 weeks ago when I told them he was totally out of control. Now they want me to put him on 125 of Depakote too, which I believe both Abilify and Depakote are mood stabilizers, so I am not sure why she is making me give him both but I guess I am going to get it filled I was waiting to check drug interactions, there's some medium ones but nothing major, it just seems whenever I tell them he's getting worse they just write out another scrip.
  5. guest3

    guest3 Guest

  6. Wiped Out

    Wiped Out Well-Known Member Staff Member

    I'm sorry things are so rough. I hope all knives are locked up. I think Abilify is an anti-psychotic not a mood stabilizer but I could be wrong. I know my difficult child has been on more than one mood stabilizer at a time-in fact he is now. I hope the Depakote helps. Hugs.
  7. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Abilify is an antipsychotic, more of a short term helper for rage, than a good mood stabilizer. Depakote is a mood stabilizer. Some kids with BiPolar (BP) need more than one mood stabilizer. Most with BiPolar (BP) can't take antidepressants. Lexapro, in my opinion, would scare me. AD's can cause kids to rage, get violent, or even go psychotic. The worse part is that there is a withdrawal syndrome to any AD that often makes them worse before they get better. I hope you can get the medications straightened out and that things can get better. Remember that Depakote, and any mood stabilizer, takes up to eight weeks to show effectiveness, and that it has to be a therapeutic dose too. You can't give up early. These are slow working medications, but they tend to work long term. I'd seriously ask about the Lexapro. Lexapro is like high-powered Celexa.
    Mood stabilizers are: Lithium, Depakote, Lamictal, Trileptal, Tegretal (this is a list of the first line mood stabilizers)

    Anti psychotics-Risperdal, Zyprexa, Seroquel, Abilify, Geodon, Clozapan (these are the newer antipsychotics)
  8. Alisonlg

    Alisonlg New Member

    How scary! I'm so very sorry. M hasn't threatened my life yet, but I have crouched behind a locked door and cried, so I can somewhat relate to the fear and the pain. :::hugs:::

    Abilify is an atypical antipsychotic. While it is Rx'd to treat bi-polar, it's not a mood stabalizer. If your difficult child is that unstable, it very well may be worth trying the Depakote to see if it helps stabalize him.

    I hope you can sleep safely tonight.
  9. smallworld

    smallworld Moderator

    Lexapro, like any SSRI antidepressant, can cause homicidal ideation. Abilify, an atypical antipsychotic that is NOT a mood stabilizer, will not do enough to counteract the bad side effects of Lexapro. In your shoes, I'd be calling the psychiatrist ASAP to ask that the child be weaned from Lexapro. in my humble opinion, it's doing more harm than good.
  10. Sara PA

    Sara PA New Member

    All the antipsychotics and mood stabilizers in the world won't counter the psychiatric side effects -- violence and homicidal ideation, in this case -- from the antidepressant. Removal of the antidepressant is the only way to stop that reaction.
  11. Kjs

    Kjs Guest

    How long has he been on Lexapro? When psychiatrist put my difficult child on Lexapro, it was sleep from that very day for four days. Then psychiatrist added remerom to help him sleep, which it did, but he was out of control for about 6 weeks. psychiatrist removed lexapro and remerom wanted to add Abilify, but difficult child refused. I feel we are recovering from the Lexapro episode. We also are removing topomax. difficult child did his best with Just Lamictal. Neurologist added topomax because of constant headaches. difficult child said it is helping (but also knows it causes weight loss)I do not think it is. At the IEP last week they brought in the medication log. Looks as if difficult child is coming in 2x's a day for Advil 3 - 4 days a week. So..we are removing topomax, I do not think it is helping. Don't know how to deal with the anxiety issues, just know that Lexapro really messed things up for us.
  12. guest3

    guest3 Guest

    so it seems I should really fight to end the lexapro, things have been pretty much going downhill sense they 1st put him on Wellbutrin over 2 months ago, that made him wicked and they switched him the Lexapro. So I will start Depakote and hopefully win the fight to end Lexapro.
  13. tiredmommy

    tiredmommy Site Moderator

    I would look at the AD as well. This sort of ideation is very serious and requires a call put in to the psychiatrist immediately.